Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 3, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jan 7, 2021, 3:20 AM EST. It took effect at Jan 7, 2021, 6:26 PM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2021, 3:20 AM EST (08:20 UTC)
- In effect from
- Jan 7, 2021, 6:26 PM EST
- Expired
- Jan 9, 2021, 12:00 PM EST
- In force
- 42 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
205 WHUS72 KILM 070820 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 320 AM EST Thu Jan 7 2021 AMZ254-256-072030- /O.NEW.KILM.SC.Y.0003.210108T0300Z-210109T0300Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 320 AM EST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt becoming north. Seas peaking at 4 to 7 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 10 PM this evening to 10 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-072030- /O.NEW.KILM.SC.Y.0003.210108T0600Z-210109T0900Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 320 AM EST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt becoming north. Seas peaking at 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 1 AM Friday to 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
9 follow-up statements
409 WHUS72 KILM 071832 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 132 PM EST Thu Jan 7 2021 AMZ254-256-080500- /O.CON.KILM.SC.Y.0003.210108T0300Z-210109T0300Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 132 PM EST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 10 PM this evening to 10 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-080500- /O.CON.KILM.SC.Y.0003.210108T0600Z-210109T0900Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 132 PM EST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 1 AM Friday to 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
977 WHUS72 KILM 072326 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 626 PM EST Thu Jan 7 2021 AMZ254-256-081200- /O.EXT.KILM.SC.Y.0003.210107T2326Z-210109T0300Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 626 PM EST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 10 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-081200- /O.EXT.KILM.SC.Y.0003.210107T2326Z-210109T0900Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 626 PM EST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
171 WHUS72 KILM 080828 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 328 AM EST Fri Jan 8 2021 AMZ250-081630- /O.EXT.KILM.SC.Y.0003.000000T0000Z-210108T2200Z/ /O.NEW.KILM.GL.W.0001.210108T2200Z-210109T0500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- 328 AM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WHAT...For the Gale Warning, North to Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. For the Small Craft Advisory, northeast winds 20 to 25 kt with gusts up to 30 kt becoming North to Northwest this afternoon and tonight. Seas 5 to 8 ft. * WHERE...Coastal waters from Surf City to Cape Fear NC out 20 nm. * WHEN...For the Gale Warning, from 5 PM this afternoon to midnight EST tonight. For the Small Craft Advisory, until 5 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-081630- /O.CON.KILM.SC.Y.0003.000000T0000Z-210109T0300Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 328 AM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt becoming North than Northwest tonight. Seas 4 to 7 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ252-081630- /O.CON.KILM.SC.Y.0003.000000T0000Z-210109T0900Z/ Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 328 AM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt becoming North to Northwest this afternoon and tonight. Seas 4 to 7 ft. * WHERE...Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm. * WHEN...Until 4 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dough
274 WHUS72 KILM 081351 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 851 AM EST Fri Jan 8 2021 AMZ250-082200- /O.CAN.KILM.SC.Y.0003.000000T0000Z-210108T2200Z/ /O.EXT.KILM.GL.W.0001.210108T1351Z-210109T0500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- 851 AM EST Fri Jan 8 2021 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Coastal waters from Surf City to Cape Fear NC out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ252-082200- /O.UPG.KILM.SC.Y.0003.000000T0000Z-210109T0900Z/ /O.EXB.KILM.GL.W.0001.210108T1351Z-210109T0500Z/ Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 851 AM EST Fri Jan 8 2021 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-082200- /O.EXT.KILM.SC.Y.0003.000000T0000Z-210109T1200Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 851 AM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
729 WHUS72 KILM 082017 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 317 PM EST Fri Jan 8 2021 AMZ250-252-090500- /O.CON.KILM.GL.W.0001.000000T0000Z-210109T0500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 317 PM EST Fri Jan 8 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-090500- /O.CON.KILM.SC.Y.0003.000000T0000Z-210109T1200Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 317 PM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
575 WHUS72 KILM 082314 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 614 PM EST Fri Jan 8 2021 AMZ250-252-091200- /O.CAN.KILM.GL.W.0001.000000T0000Z-210109T0500Z/ /O.EXB.KILM.SC.Y.0003.000000T0000Z-210109T1500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 614 PM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-091200- /O.CON.KILM.SC.Y.0003.000000T0000Z-210109T1200Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 614 PM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
088 WHUS72 KILM 090737 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 237 AM EST Sat Jan 9 2021 AMZ250-252-091700- /O.EXT.KILM.SC.Y.0003.000000T0000Z-210109T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 237 AM EST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-091200- /O.CON.KILM.SC.Y.0003.000000T0000Z-210109T1200Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 237 AM EST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
594 WHUS72 KILM 091104 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 604 AM EST Sat Jan 9 2021 AMZ254-256-091215- /O.CAN.KILM.SC.Y.0003.000000T0000Z-210109T1200Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 604 AM EST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Marine conditions have dropped below small craft advisory thresholds and as a result, the advisory has been cancelled. $$ AMZ250-252-091700- /O.CON.KILM.SC.Y.0003.000000T0000Z-210109T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 604 AM EST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
854 WHUS72 KILM 091633 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1133 AM EST Sat Jan 9 2021 AMZ250-252-091745- /O.EXP.KILM.SC.Y.0003.000000T0000Z-210109T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1133 AM EST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... Winds and seas are dropping below advisory criteria. Improving marine conditions are expected through Monday morning. $$ 8
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 1:12 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jan 7, 1:12 AM EST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 112 AM EST Thu Jan 7 2021 .SYNOPSIS... Cool and dry weather through Thursday as high pressure builds from the north. A coastal system will bring rain late Thursday through early Friday night. After a dry weekend another coastal storm system should affect the area on Monday. && .UPDATE... No big changes necessary from the ongoing forecast with this update. && .NEAR TERM /THROUGH FRIDAY/... Fair and seasonably nippy may best describe the near term period, with changes upcoming revealed well in model time-height cross- sections. Dry capping at 700 mb will abruptly end as low-level winds 'flip' Thursday night, sending Atlantic moisture converging inland to fill the column already loaded with Gulf water-vapor and clouds aloft. This co-joined with increasing h5-h3 wind divergence and isentropic omega will bring rain Thursday night through Friday morning, spreading from SW to NE, followed by cold-core showers beyond this period through Friday. Rain amounts through Thursday night unbalanced, 0.33-1 inches over NE SC, highest GGE, and 0.05-0.33 inches of rain over SE NC, highest near Cape Fear. Sub-freezing air ought to be expected Thursday at daybreak about everywhere, except close to the coast. Max-T Thursday to climb well into the 50s Thursday afternoon before a chilly rain overspreads the region. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Surface low pressure about 60nm east of CHS at the start of the period. 40-50kt 850mb flow out of the ESE to lead to strong warm advection atop the undercutting NNE surface flow/wedge. This will lead to moderate rainfall that will be focused along the coast by the sharp leading edge of vorticity, already along or off the coast by 15Z. As the rain both tapers in coverage and erodes from west to east Friday night model differences continue to cast uncertainty regarding the possibility of non-liquid precipitation. Top down methodologies (preferred) keep it all to our north whereas partial thickness schemes seemingly spuriously slam IP down into our southern zones. The pattern favors the former solutions in that with the low exiting off to the NE far enough during the latter half of the night when thermal profiles cool enough that precip should just about be done especially in light of the mediocre strength and openness of the upper wave (that is, little to no wrap-around). In the wake of the system northerly winds will bring a cool Saturday where most places will struggle to exceed a high of 50. A weak vort could keep cloud cover from falling below 'partly' sunny thresholds but behind it the sky should clear out nicely Saturday night for a little radiational cooling. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Sunday dry and possibly a few degrees less cold than Saturday as the northerly flow into the Carolinas abates under zonal and confluent flow aloft. Low pressure developing off the TX coast to affect the area on Monday with a chilly rain assuming the GFS is correct. The 12Z solution of the EC is almost a day slower and much more inland/warmer with the storm track-a solution less appealing given the southward shove of baroclinicity by the short term system. The chance for a little non-liquid precipitation on the backside of this next system still appears small but non-zero. High pressure builds for the remainder of the period keeping the area dry and slightly cooler than climo. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... Mainly VFR conditions into early this evening. Could see patchy MVFR ground fog early this morning, lowering vsby to between 2sm and 4sm mainly across the inland terminals. Short wave ridge axis pushes east off the Carolinas Coasts by late this aftn, allowing upper level clouds initially to overspread the Carolinas, followed by mid-level and eventually low level clouds and the threat for stratiform light rain by the end of the TAF Issuance period. Could see MVFR light rain conditions by the end of this period but not enough confidence to place in any of the terminals at this time. Extended Outlook...MVFR/IFR conditions from pre-dawn Fri thru Fri Night due to low pressure moving from SW to NE across the Eastern Carolinas. VFR expected for Sat thru early Mon as high pressure builds in. Low pressure will approach from the SW Mon night. && .MARINE... Through Thursday night...Cool but manageable marine conditions on tap in the near term period, as moderate N winds turn to NE and ease Thursday. The fun ends here, because marine conditions worsen rapidly Thursday night, as a dynamic upper system producing fast deepening of low pressure offshore of Savannah, Georgia. This will sharply increase winds from the E, bringing steep wind-seas to the waters into early Friday, with 5-6 foot seas offshore. A small Craft Advisory may be needed just beyond this time period. Rain may become heavy enough to reduce marine visibility to less than 2NM late Thursday night over the 0-20 nm waters from Santee River to Cape Fear. Friday through Tuesday...Small craft advisory in effect to start Friday as low pressure moving up the coast makes its closest approach to the area. The gradient pinch between this system and the over land high will be small in scope but should bring a brief period of advisory level winds that will fall below thresholds later in the day. Seas will lag as always and may satisfy SCA into Friday night esp over more northern zones. NW to N winds thereafter as large but fairly weak high builds in from the west. Veering may get underway on Monday as the next system approaches from the GOMEX though model timing and track differences have grown larger in this morning guidance runs. && .TIDES/COASTAL FLOODING... Minor coastal flooding looks likely over the next few days along the lower Cape Fear River. We will approach flooding tonight, but NW-N winds may serve to keep levels just below thresholds. Astronomical influence coupled with a storm system may bring our beaches to minor coastal flooding on Friday, with high water runup and minor beach erosion. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...MAS NEAR TERM...08 SHORT TERM...MBB LONG TERM...MBB AVIATION...DCH MARINE...08/MBB TIDES/COASTAL FLOODING...MBB
Hazardous weather outlook, Jan 6, 2:38 PM EST, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 238 PM EST Wed Jan 6 2021 AMZ250-252-254-256-071945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 238 PM EST Wed Jan 6 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small craft advisory conditions are possible Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-071945- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 238 PM EST Wed Jan 6 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-071945- Inland New Hanover- 238 PM EST Wed Jan 6 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Minor tidal flooding on the lower Cape Fear River possible during high tide around 4 am. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Tidal flooding is likely through the weekend on the lower Cape Fear River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-071945- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 238 PM EST Wed Jan 6 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor coastal flooding possible along area beaches Monday, as astonomical tides and a low pressure system impact the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:24 PM EST | Coastal Flood Advisory | ILM | New Hanover | 14 hr |
| Jan 6, 9:01 PM EST | River Flood Warning | ILM | Horry | 21 days |
| Jan 7, 4:08 PM EST | River Flood Warning | ILM | Williamsburg | 21 days |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.